MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514200
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng stent was to be implanted to treat a malignant esophagus stenosis during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, after the stent was placed in the correct position and the suture was removed the physician saw that the stent was not fully expanded and the stent was torqued.The ultraflex esophageal ng stent was removed from the patient and the procedure was completed with a non-boston scientific cook stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable, good, and fine.
 
Additional Manufacturer Narrative
Block h6: problem code 3270 captures the reportable event of stent failure to expand.Problem code 2976 captures the reportable event of stent material deformation.Evaluation code 114 captures the reportable event of stent cover damaged.Block h10: an ultraflex esopahgeal ng distal release covered stent and delivery system were returned for analysis.A media inspection of photos provided by the complainant noted that the stent was not fully expanded and deformed.However, a visual examination of the returned device found the stent was received fully deployed and expanded.A kink at the shaft approximately at 20cm and 64cm from the tip of the delivery system was also noted.The stent cover was inspected and was found damaged.The stent was measured to be within specification.No other issues with the stent and delivery system were noted.The investigation concluded that based on the event details, media and device analysis, the reported event and the observed failures may likely due to some factors encountered during the procedure such as how the device was handled or manipulated, the techniques used by the user, and the anatomy of the patient, which limited the performance of the device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10053611
Report Number3005099803-2020-01909
Device Sequence Number2782881
Product Code ESW
UDI-Device Identifier08714729121190
UDI-Public08714729121190
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model NumberM00514200
Device Catalogue Number1420
Device Lot Number0023598331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2020
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR